Alert archive / Louisiana / Tornado Warnings in 2017
Tornado Warning 95, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Jun 22, 2017, 11:39 AM CDT for Livingston Parish, Saint Helena Parish, Tangipahoa Parish, Louisiana. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2017, 11:39 AM CDT (16:39 UTC)
- Expired
- Jun 22, 2017, 12:00 PM CDT
- In force
- 21 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Livingston Parish, LA, Saint Helena Parish, LA, Tangipahoa Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 2:57 AM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 4.7 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 951 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 549 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 272 m²/s²
- 0-3 km storm-relative helicity
- 287 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 10.6
The text
As transmitted.
257
WFUS54 KLIX 221639
TORLIX
LAC063-091-105-221700-
/O.NEW.KLIX.TO.W.0095.170622T1639Z-170622T1700Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
1139 AM CDT THU JUN 22 2017
The National Weather Service in New Orleans has issued a
* Tornado Warning for...
Southeastern St. Helena Parish in southeastern Louisiana...
North central Livingston Parish in southeastern Louisiana...
West central Tangipahoa Parish in southeastern Louisiana...
* Until noon CDT
* At 1138 AM CDT, a severe thunderstorm capable of producing a
tornado was located near Montpelier, or 10 miles southwest of
Amite, moving northeast at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Amite and Amite City around 1150 AM CDT.
Roseland around 1155 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
New Orleans.
&&
LAT...LON 3055 9065 3058 9072 3088 9061 3079 9038
TIME...MOT...LOC 1638Z 205DEG 41KT 3063 9064
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
MJH1 follow-up statement
052
WWUS54 KLIX 221650
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
1150 AM CDT THU JUN 22 2017
LAC063-221659-
/O.CAN.KLIX.TO.W.0095.000000T0000Z-170622T1700Z/
Livingston LA-
1150 AM CDT THU JUN 22 2017
...THE TORNADO WARNING FOR NORTH CENTRAL LIVINGSTON PARISH IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A tornado watch remains in effect until 100 PM CDT for southeastern
Louisiana.
LAT...LON 3082 9046 3065 9058 3065 9069 3088 9061
TIME...MOT...LOC 1649Z 205DEG 41KT 3075 9057
$$
LAC091-105-221700-
/O.CON.KLIX.TO.W.0095.000000T0000Z-170622T1700Z/
St. Helena LA-Tangipahoa LA-
1150 AM CDT THU JUN 22 2017
...A TORNADO WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR
SOUTHEASTERN ST. HELENA AND WEST CENTRAL TANGIPAHOA PARISHES...
At 1149 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Roseland, or near Amite, moving northeast at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
southeastern St. Helena and west central Tangipahoa Parishes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.
&&
LAT...LON 3082 9046 3065 9058 3065 9069 3088 9061
TIME...MOT...LOC 1649Z 205DEG 41KT 3075 9057
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
MJHWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Jun 22, 4:00 AM CDT, 7 hours 39 minutes earlier.
Area forecast discussion, Jun 22, 4:00 AM CDT, 7 hours 39 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
400 AM CDT Thu Jun 22 2017
.SHORT TERM...
Conditions continue to slooowwwlly improve this morning with
respect to a few variables. Winds have shifted to a southeasterly
direction and continue to ease. As the storm further weakens and
moves inland, expect to see further improvement over the next 36
hours.
Heavy rainfall will remain an issue, but only within banding
structures that set up and train over the same areas. The rainfall
accumulation gradient today will set up perpendicular to the
axial banding. This simply means that there will be locations
that will receive very little rainfall amounts where subsident
warming air between banding structures is located and relatively
much higher rainfall amounts where convergent lift along these
bands is occurring. The banding rainfall will be dynamic as Cindy
moves inland and will slowly shift during the day. This should be
enough to allow most areas to receive small amounts an inch or
less while locations that spend the most time under these axial
bands could observe up to 3 inches or better. A flash flood watch
will remain through 7pm today. The watch will be mainly for areas
that fall under these bands as they slowly shift through the day.
Winds have eased a bit and shifted to southeasterly. This has
helped to allow the bulk of water over Lake Pontchartrain to
begin slowly receding from south shore areas. This causes this
water to be forced via winds and sloshing to the northshore
locations causing moderate coastal flooding in locations normally
prone to flooding. A lot of water has piled into the lakes and
adjacent areas. Eventhough this water was forced into these areas
over a relatively short time frame, there is no meteorological
forcing to alleviate the problem just as fast. This means we will
need to rely on gravity drainage to get this water back out. Winds
will impede this to a certain degree as they remain around 20
knots off and nearshore this morning. For all these reasons we
are expecting a VERY slow improvement(lowering) in water levels
over the next 48 hours. Areas normally prone to coastal flooding
will continue to have flooding issues through Friday. A coastal
flood advisory will remain through Friday.
Where the banding structures exist, there will continue to be an
issue with tornadic cells. A tornado watch has been posted for the
entire area through 1 pm today for this threat.
.LONG TERM...
As the remnants of Cindy gets picked up by a synoptic trough
moving through the country Thursday night into Friday, it should
be capable of forcing a surface trough southward into the area by
Sunday or Sunday night before becoming stationary while
weakening. This will provide a continued focus for sh/ts to form
daily along and south of the boundary through Monday. Global model
solutions are doing their best to send this boundary through the
area with some northerly winds component and somewhat drier
conditions by Tuesday or Tuesday night. This could actually be a
good possibility as the large mass of warm tropical air moves
north, the compensation on the back side should send the front
into the northern gulf...or at least we are being optimistic.
&&
.AVIATION...
Prevailing MVFR ceilings ranging from 1500 to 2500 feet can be
expected through around 15z. After 15z, ceilings could improve into
VFR range around 3500 feet. However, some build down back into MVFR
range is expected after 00z tomorrow. Also have prevailing MVFR
visibilities ranging from 3 to 5 miles due to the risk of scattered
convection impacting the terminals. Winds will remain gusty from the
south with gusts over 20 knots expected through the afternoon hours.
32
&&
.MARINE...
Conditions on the coastal waters will gradually improve through the
forecast period. A tight pressure gradient associated with the now
inland Tropical Storm Cindy will keep strong southerly winds of 20
to 30 knots in place over all of the waters today. Very rough seas
of up to 12 feet will also be found over the open Gulf waters due to
these winds. Tides will also remain well above normal due to the
onshore flow. Tonight and tomorrow, the pressure gradient will ease
and expect to see winds in the open waters fall to 20 to 25 knots
tonight and 15 to 20 knots by tomorrow afternoon. Over the lakes and
sounds winds should fall to 15 to 20 knots tonight and 10 to 15
knots by tomorrow afternoon. Tide levels will also begin to finally
fall off as the onshore flow weakens. Seas will remain fairly rough
offshore, but should drop to 6 to 8 feet by tomorrow afternoon.
Finally, by the upcoming weekend a return to a more normal Summer
regime with persistent southeast flow of 10 knots or less and seas
of 3 feet or less can be expected. A weak cold front should then
push through late Sunday night and Monday shifting winds to the
northeast and increasing wind speeds to 10 to 15 knots Monday night
as the cooler and drier air moves over the warmer Gulf waters. 32
&&
.DECISION SUPPORT...
DSS CODE...Orange.
DEPLOYED...None.
ACTIVATION...None.
ACTIVITIES...Monitoring flood potential from Cindy.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 84 75 85 73 / 60 40 70 40
BTR 85 76 86 74 / 70 40 70 40
ASD 86 77 87 76 / 70 50 60 20
MSY 86 78 87 76 / 70 50 70 20
GPT 84 78 85 77 / 80 60 50 20
PQL 84 76 86 75 / 90 60 40 20
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through this evening for LAZ034>037-039-040-
046>050-056>072.
Coastal Flood Advisory until 4 PM CDT Friday for LAZ040-050-058-
060>062-064-066>070-072.
GM...Small Craft Advisory until 4 PM CDT Friday for GMZ536-538-550-
552-555-557-570-572-575-577.
Small Craft Advisory until 10 PM CDT this evening for GMZ530-532-
534.
MS...Flash Flood Watch through this evening for MSZ068>071-077-
080>082.
Coastal Flood Advisory until 4 PM CDT Friday for MSZ080>082.
GM...Small Craft Advisory until 4 PM CDT Friday for GMZ538-550-552-
555-557-570-572-575-577.
Small Craft Advisory until 10 PM CDT this evening for GMZ532-534.
&&Hazardous weather outlook, Jun 22, 4:54 AM CDT, 6 hours 45 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 454 AM CDT Thu Jun 22 2017 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-222200- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 454 AM CDT Thu Jun 22 2017 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...Today and Tonight A Flash Flood Watch remains in effect for the area through this evening. Heavy rainfall could occur in rainbands rotating around Tropical Storm Cindy as it moves further inland. Rainfall of 1 to 3 inches could occur in these rainbands if they stall over the same area. Due to already saturated soils, flash flooding will remain a concern due to these rainbands. A Coastal Flood Advisory is now in effect for all of coastal Southeast Louisiana including around Lake Pontchartrain and Maurepas, and all of coastal Mississippi through tonight. Persistent onshore winds of over 20 mph will keep tides elevated 1 to 3 feet above normal. Minor coastal flooding issues will persist through tonight for areas outside of the hurricane protection system. Expect low lying coastal roads to be most impacted by this coastal flooding. A Slight Risk of severe weather exists across the entire area today and tonight. Any severe weather will primarily be in the form of tornadoes that could develop in rainbands rotating around Tropical Storm Cindy as it moves further inland. Strong onshore winds of 20 to 30 knots and very rough seas of up to 12 feet will continue in the coastal waters today and tonight. Small Craft Advisories are in effect for all of the waters. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Small Craft Advisories will remain in effect through Friday afternoon for the open Gulf waters and Chandeleur and Breton Sound due to continued onshore flow of 20 to 25 knots and seas of up to 8 feet. Conditions should improve by Friday evening as winds fall below 20 knots. The onshore winds will allow some tidal flooding to persist through tomorrow afternoon. Tide levels should gradually fall through the day as winds decrease. A low risk of hazardous weather exists from Friday night through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested through Friday. Please relay any reports of flooding or damage. 32
In the hours before
Special weather statement, Jun 22, 7:24 AM CDT, 4 hours 15 minutes before
Special Weather Statement
National Weather Service New Orleans LA
724 AM CDT THU JUN 22 2017
MSZ082-221300-
Jackson-
724 AM CDT THU JUN 22 2017
...A STRONG THUNDERSTORM WILL AFFECT JACKSON COUNTY...
At 724 AM CDT, a strong thunderstorm was located over Gulf Hills, or
near Ocean Springs, moving north at 55 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Ocean Springs, St. Martin, Gautier, Wade, Latimer, Gulf Hills,
Hurley, Vancleave, Gulf Park Estates and Hickory Hills.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3034 8870 3036 8877 3038 8880 3038 8881
3039 8879 3041 8884 3042 8884 3042 8883
3043 8888 3046 8888 3074 8881 3074 8841
3072 8841
TIME...MOT...LOC 1224Z 198DEG 47KT 3045 8878Local storm report, Jun 22, 9:29 AM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
929 AM CDT THU JUN 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM HEAVY RAIN 2 E OCEAN SPRINGS 30.41N 88.77W
06/22/2017 M5.65 INCH JACKSON MS PUBLIC
5.65 INCHES MEASURED FROM THE BAND OF RAIN IN JACKSON
COUNTY THIS MORNING... 12.3 INCHES STORM TOTAL
&&
AKLocal storm report, Jun 22, 9:44 AM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
944 AM CDT THU JUN 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM STORM SURGE 6 S LEEVILLE 29.15N 90.21W
06/21/2017 E1.00 FT LAFOURCHE LA EMERGENCY MNGR
APPROXIMATELY 1 FOOT OF FLOODING REPORTED ON LA HWY 1
TUESDAY NIGHT AND WEDNESDAY MORNING. ROADWAY WAS CLOSED
DURING THE HIGH WATER.
0700 AM STORM SURGE 3 W YSCLOSKEY 29.84N 89.74W
06/21/2017 E1.50 FT ST. BERNARD LA EMERGENCY MNGR
APPROXIMATELY 1.5 FEET OF FLOODING REPORTED ON LA HWY 46
DURING TUESDAY NIGHT AND WEDNESDAY MORNING.
0700 AM STORM SURGE 5 SW YSCLOSKEY 29.79N 89.75W
06/21/2017 E1.50 FT ST. BERNARD LA EMERGENCY MNGR
APPROXIMATELY 1.5 FEET OF FLOODING REPORTED ON LA HWY 300
BETWEEN REGGIO AND DELACROIX TUESDAY NIGHT AND WEDNESDAY
MORNING.
&&
AKThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 10:19 PM CDT | River Flood Warning | LIX | Livingston | 55 hr |
| Jun 22, 12:23 AM CDT | Special Weather Statement | LIX | Saint Helena | 37 min |
| Jun 22, 3:37 AM CDT | Special Marine Warning | LIX | 113 min | |
| Jun 22, 5:12 AM CDT | Special Marine Warning | LIX | 2 hr | |
| Jun 22, 10:42 AM CDT | Special Marine Warning | LIX | 63 min | |
| Jun 22, 11:57 AM CDT | Tornado Warning | LIX | Saint Helena, Tangipahoa | 33 min |
Nearby
Tornado Warnings in Louisiana, 2017Every tornado warning in 2017Tornadoes in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.